Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 105, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2016, 8:28 PM CDT for 5 counties in Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2016, 8:28 PM CDT (01:28 UTC)
- Expired
- Apr 11, 2016, 9:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherokee County, TX, Gregg County, TX, Harrison County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 8:57 PM CDT | HAIL 0.88 | Henderson, TX | |
| Apr 11, 9:05 PM CDT | TSTM WND DMG | 11 Nne Henderson, TX | TREE DOWN ACROSS THE 10000 BLOCK OF FM 2011 IN NORTHERN RUSK COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 1:38 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Apr 11, 6:58 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1952 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 9.4
The text
As transmitted.
524
WUUS54 KSHV 120128
SVRSHV
TXC073-183-203-401-423-120230-
/O.NEW.KSHV.SV.W.0105.160412T0128Z-160412T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
828 PM CDT MON APR 11 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HARRISON COUNTY IN NORTHEASTERN TEXAS...
NORTHERN RUSK COUNTY IN NORTHEASTERN TEXAS...
SOUTHERN GREGG COUNTY IN NORTHEASTERN TEXAS...
NORTHEASTERN CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
SOUTHEASTERN SMITH COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 930 PM CDT
* AT 827 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIBERTY CITY...
OR 8 MILES WEST OF KILGORE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LONGVIEW...HENDERSON...KILGORE...OVERTON...TATUM...NEW LONDON...ARP...
TURNERTOWN...JOINERVILLE...LIBERTY CITY...LAKEPORT...EASTON...OAK HILL...
CHAPMAN...STEWART...CHALK HILL...CHURCH HILL...LAIRD HILL...ROLLING
MEADOWS AND MONROE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3249 9446 3238 9447 3239 9449 3236 9449
3228 9453 3225 9456 3221 9458 3212 9459
3214 9510 3247 9511
TIME...MOT...LOC 0127Z 271DEG 37KT 3238 9502
HAIL...1.00IN
WIND...60MPH
$$
062 follow-up statements
667
WWUS54 KSHV 120206
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 PM CDT MON APR 11 2016
TXC073-183-203-423-120215-
/O.CAN.KSHV.SV.W.0105.000000T0000Z-160412T0230Z/
HARRISON TX-GREGG TX-CHEROKEE TX-SMITH TX-
906 PM CDT MON APR 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARRISON...
SOUTHERN GREGG...NORTHEASTERN CHEROKEE AND SOUTHEASTERN SMITH
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
AND MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN TEXAS.
LAT...LON 3228 9453 3225 9456 3221 9458 3212 9459
3213 9485 3236 9479 3236 9464 3235 9459
3235 9449
TIME...MOT...LOC 0205Z 284DEG 30KT 3216 9472
$$
TXC401-120230-
/O.CON.KSHV.SV.W.0105.000000T0000Z-160412T0230Z/
RUSK TX-
906 PM CDT MON APR 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN RUSK COUNTY...
AT 905 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HENDERSON...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...TATUM...CHURCH HILL...OAK HILL...STEWART...CHAPMAN...MONROE AND
CHALK HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3228 9453 3225 9456 3221 9458 3212 9459
3213 9485 3236 9479 3236 9464 3235 9459
3235 9449
TIME...MOT...LOC 0205Z 284DEG 30KT 3216 9472
HAIL...0.88IN
WIND...60MPH
$$
06345
WWUS54 KSHV 120229
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
929 PM CDT MON APR 11 2016
TXC401-120238-
/O.EXP.KSHV.SV.W.0105.000000T0000Z-160412T0230Z/
RUSK TX-
929 PM CDT MON APR 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSK COUNTY WILL
EXPIRE AT 930 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN TEXAS.
LAT...LON 3228 9453 3225 9456 3221 9458 3212 9459
3213 9485 3236 9479 3236 9464 3235 9459
3235 9449
TIME...MOT...LOC 0228Z 271DEG 37KT 3216 9472
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 7:05 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 11, 7:05 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 705 PM CDT MON APR 11 2016 .DISCUSSION... UPDATE TO REMOVE SOME OF OUR NRN COUNTIES FROM SVR WATCH 85...TO ADD SVR WATCH 86...WHICH REPLACES PORTIONS OF SVR WATCH 84. HAVE ALSO MADE SOME CHANGES TO POPS FOR TONIGHT...MAINLY LOWERING FOR THE MIDNIGHT TO 7 AM TIMEFRAME. WILL LIKELY MAKE SOME MORE CHANGES LATER...SO STAY TUNED FOR THAT. /12/ && .PREV DISCUSSION... /ISSUED 629 PM CDT MON APR 11 2016/ AVIATION... STRONG THUNDERSTORMS TO CONTINUE THROUGH THE EVENING BEFORE SHIFTING SOUTH OF THE TERMINAL SITES BY 12/06Z. CEILINGS TO BECOME MVFR/IFR AFTER 12/06Z WITH WINDS BECOMING NORTHEAST AT 5 TO 10 KNOTS. COULD SEE LINGERING -TSRA CONDITIONS THROUGH 12/09Z. OTHERWISE...CONDITIONS TO GRADUALLY IMPROVE TO VFR AFTER 12/15Z. /05/ PREV DISCUSSION... /ISSUED 323 PM CDT MON APR 11 2016/ DISCUSSION... MULTIPLE AREAS OF CONVECTION CONTINUE ACROSS OUR REGION AND THOSE ADJACENT. INITIAL WAVE THAT AFFECTED OUR NRN PORTIONS ALONG A STALLED OUTFLOW BOUNDARY HAS WEAKENED CONSIDERABLY OVER THE LAST HOUR OR SO. TSTMS ACROSS SRN OK AND ACROSS DEEP E TX SEEM TO BE BEING AIDED BY SHORTWAVE MOVING ACROSS TX...ALTHOUGH EACH IS WORKING WITH DIFFERENT SFC FEATURES. OK STORMS FORMING ALONG DEVELOPING COLD FRONT...WHILE FURTHER S THE STORMS SEEM TO BE WORKING ON THE EDGE OF THE ENTRAINING DRY MID LEVEL AIR. EXPECT FOR MORE STORMS TO DEVELOP/MOVE INTO OUR REGION LATER THIS AFTERNOON/TONIGHT WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS...AND ISOLD TORNADOES AS THE SHORTWAVE PUSHES EWD. SVR WATCHES 84 AND 85 REMAIN IN EFFECT UNTIL 7 PM AND 9 PM RESPECTIVELY...AND WOULDN'T BE SURPRISED IF SOME PORTION OF THE WATCH NEEDS TO BE EXTENDED TO SEE US THROUGH THE END OF THE EVENT. CONVECTION SHOULD BE WINDING DOWN/MOVING OUT OF OUR REGION BY AROUND MIDNIGHT...AS THE LOSS OF DAYTIME HEATING EVENTUALLY DIMINISHES AVAILABLE INSTABILITY. COOLER TEMPS EXPECTED FOR TUE/WED IN THE WAKE OF TODAY'S COLD FRONT. HOWEVER...VERY LITTLE RECOVERY IS EXPECTED AS THE SHORTWAVE MOVES EWD AND ANOTHER TROF APPROACHES FROM THE W. SHWRS/TSTMS WILL MOVE BACK INTO THE REGION TUESDAY NIGHT AND CONTINUE TO BE POSSIBLE THROUGH MUCH OF THURSDAY BEFORE THE SLOW-MOVING TROF MOVES INTO THE MID MS VALLEY THURSDAY NIGHT/FRIDAY. SLY FLOW AT THE SFC WILL KEEP OUR TEMPS NEAR NORMAL FOR THE END OF THE WORK WEEK AND INTO THE WEEKEND. ANOTHER SLOW-MOVING CLOSED UPPER LOW WILL DRIFT EWD INTO THE NM AND BRING SHWRS/TSTMS TO THE REGION ONCE AGAIN FOR THE WEEKEND AND INTO NEXT WORK WEEK. MODEL SOLUTIONS DIVERGE JUST BEYOND THE SEVEN DAY PD...SO LOOK FOR POPS TO REMAIN CONSERVATIVE UNTIL THESE SOLUTIONS COME INTO BETTER AGREEMENT. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 59 68 52 69 / 60 10 50 40 MLU 58 67 52 69 / 80 20 30 40 DEQ 53 67 47 67 / 80 0 30 20 TXK 53 66 49 67 / 70 10 40 20 ELD 52 66 49 67 / 80 10 20 20 TYR 58 68 53 69 / 40 10 60 40 GGG 58 68 52 69 / 40 10 60 40 LFK 65 74 56 70 / 40 20 60 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
Hazardous weather outlook, Apr 11, 10:40 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1040 AM CDT MON APR 11 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121545- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1040 AM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...INCREASING IN COVERAGE AND INTENSITY AS THE DAY PROGRESSES. SEVERE STORMS ARE LIKELY AND WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL... DAMAGING WINDS...AND A FEW TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... FOR MIDWEEK...ANOTHER DISTURBANCE WILL MOVE EASTWARD BRINGING MORE SHOWERS AND THUNDERSTORMS THROUGH THURSDAY MORNING...MAINLY ALONG AND SOUTH OF I 20. MORE THUNDERSTORMS WILL BE POSSIBLE DURING THE WEEKEND AS WELL...AS ANOTHER DISTURBANCE APPROACHES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL BE NEEDED LATER TODAY. 12
In the hours before
Local storm report, Apr 11, 7:46 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG 6 NW MARSHALL 32.60N 94.42W
04/11/2016 HARRISON TX TRAINED SPOTTER
TREES DOWNALONG FM2208
&&
EVENT NUMBER SHV1600316
27Local storm report, Apr 11, 7:51 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
751 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 5 NE MARSHALL 32.59N 94.29W
04/11/2016 E1.00 INCH HARRISON TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SHV1600317
27Local storm report, Apr 11, 7:59 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM FLASH FLOOD FARMERVILLE 32.77N 92.40W
04/11/2016 UNION LA 911 CALL CENTER
NUMEROUS COUNTY ROADS FLOODED
&&
EVENT NUMBER SHV1600318
27Local storm report, Apr 11, 8:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM FLASH FLOOD BIENVILLE 32.36N 92.98W
04/11/2016 BIENVILLE LA 911 CALL CENTER
NUMEROUS COUNTY ROADS FLOODED...ROADS CLOSED DUE TO
FLOODING
&&
EVENT NUMBER SHV1600319
27Local storm report, Apr 11, 8:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
803 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM FLASH FLOOD MONROE 32.51N 92.08W
04/11/2016 OUACHITA LA 911 CALL CENTER
NUMEROUS COUNTY ROADS FLOODED...ROADS CLOSED DUE TO
FLOODING...STREET FLOODING
&&
EVENT NUMBER SHV1600320
27Local storm report, Apr 11, 8:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
819 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD GREENWOOD 32.44N 93.97W
04/11/2016 CADDO LA AMATEUR RADIO
WATER COVERING THE ROADS TO THE GREENWOOD FLEA MARKET
&&
EVENT NUMBER SHV1600321
27The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:11 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 64 min |
| Apr 11, 7:31 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 59 min |
| Apr 11, 7:33 PM CDT | Areal Flood Advisory | SHV | Cass, Harrison, Marion | 117 min |
| Apr 11, 7:46 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 59 min |
| Apr 11, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Smith, Upshur, Wood | 48 min |
| Apr 11, 9:13 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk | 49 min |
| Apr 11, 11:24 PM CDT | Special Weather Statement | SHV | Shelby | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.